question-icon

What Causes Violent Shaking And Stiffness In The Body After Quitting Alcohol Consumption?

default
Posted on Tue, 24 Apr 2018
Question: My stepson is currently having severe shaking, stiffness ,less than normal mentation, leaning backward when sitting or walking. Does not like a myocloncic seizure. Known alcoholic. who has been drinking to control the shaking. Never has been this bad. His SO has never seen this degree os shaking. No medical insurance



doctor
Answered by Dr. Eni (1 hour later)
Brief Answer:
Benzidiazepines as it looks to be a withdrawal syndrome.

Detailed Answer:
Dear patient,
Welcome and thank you for posting your question here.

It looks like your stepson is experiencing a shaking characteristical of withdrawing alcohool syndrome.
This is normal for alcoholic patient who quit drinking and it can became worse after the passing of years, so more years you have drinked, more worse will the withdrawal be.

The therapy in this case are benzodiazepines to controll the shaking and sometimes even antipsychotics are prescribed.

If you do not have medical insurance you can still go the the emergency room to take the emergency treatment at least and have a prescription for the benzodiazepines.

Your stepson should stop drinking otherwise this will worsen on time. He should consider rehabilitation or anonymys alcoholist society. They have proveed to help.

I wish You good luck.

Regards,
Dr. Eni
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Eni

General & Family Physician

Practicing since :2015

Answered : 320 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Violent Shaking And Stiffness In The Body After Quitting Alcohol Consumption?

Brief Answer: Benzidiazepines as it looks to be a withdrawal syndrome. Detailed Answer: Dear patient, Welcome and thank you for posting your question here. It looks like your stepson is experiencing a shaking characteristical of withdrawing alcohool syndrome. This is normal for alcoholic patient who quit drinking and it can became worse after the passing of years, so more years you have drinked, more worse will the withdrawal be. The therapy in this case are benzodiazepines to controll the shaking and sometimes even antipsychotics are prescribed. If you do not have medical insurance you can still go the the emergency room to take the emergency treatment at least and have a prescription for the benzodiazepines. Your stepson should stop drinking otherwise this will worsen on time. He should consider rehabilitation or anonymys alcoholist society. They have proveed to help. I wish You good luck. Regards, Dr. Eni